Erythrodermic psoriasis (EP) is characterized by generalized erythema and desquamation affecting more than 75% of body surface area and usually accompanied by systemic symptoms. The triggers are medication withdrawal, drugs reactions, and systemic infections including coronavirus disease 2019 (COVID-19). A 46-year-old man with plaque psoriasis suffered from EP following the sudden discontinuation of medications. He was diagnosed with COVID-19 one month before erythroderma appeared. The body surface area involvement was 96% and psoriasis area severity index was 49.8. His general condition and laboratory examination were within normal limits. He was treated with cyclosporine-A for one month after being healed from COVID-19 with significant improvement. Excessive production of proinflammatory cytokines in COVID-19 plays a role in the pathogenesis of psoriasis. This condition should be managed appropriately to minimize the complication. Cyclosporine-A is the first-line therapy for EP because of its effectiveness and good safety profile. It is also shown a beneficial effect in COVID-19 infection in vitro.
|Journal||Asia Pacific Allergy|
|Publication status||Published - Apr 2022|
- Erythrodermic psoriasis